Alert archive / North Dakota / Wind Chill Advisories in 2015
Wind Chill Advisory 7, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 11, 2015, 3:09 PM CST for 21 counties in North Dakota. It took effect at Jan 11, 2015, 8:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2015, 3:09 PM CST (21:09 UTC)
- In effect from
- Jan 11, 2015, 8:00 PM CST
- Expired
- Jan 12, 2015, 10:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Bismarck, ND
All 21 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 73 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
097 WWUS43 KBIS 112109 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 309 PM CST SUN JAN 11 2015 ...DANGEROUS WIND CHILLS AGAIN THIS EVENING INTO MONDAY MORNING... .SUB-ZERO TEMPERATURES ASSOCIATED WITH ARCTIC HIGH PRESSURE...COMBINED WITH A NORTHWEST WIND OF 5 TO 10 MPH WILL PRODUCE WIND CHILL VALUES AS LOW AS 35 BELOW ZERO THIS SUNDAY NIGHT THROUGH MONDAY MORNING ACROSS MUCH OF NORTH DAKOTA. LOCATIONS THAT WILL BE IMPACTED BY THESE COLD WIND CHILLS INCLUDE CROSBY...WILLISTON...MINOT...BOTTINEAU...RUGBY... GARRISON...BISMARCK AND JAMESTOWN. NDZ002>005-011>013-120515- /O.NEW.KBIS.WC.Y.0007.150112T0200Z-150112T1600Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... MINOT...TOWNER...RUGBY 309 PM CST SUN JAN 11 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST MONDAY. * WIND CHILL VALUES...TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ001-009-010-017>023-025-035>037-120515- /O.NEW.KBIS.WC.Y.0007.150112T0500Z-150112T1600Z/ DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN 309 PM CST SUN JAN 11 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST MONDAY. * WIND CHILL VALUES...TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH
4 follow-up statements
504 WWUS43 KBIS 120320 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 920 PM CST SUN JAN 11 2015 ...FRIGID WIND CHILLS AGAIN THIS EVENING INTO MONDAY MORNING... .SUB-ZERO TEMPERATURES ASSOCIATED WITH ARCTIC HIGH PRESSURE COMBINED WITH A NORTHWEST WIND OF 5 TO 10 MPH WILL PRODUCE WIND CHILL VALUES AS LOW AS 35 BELOW ZERO THIS SUNDAY NIGHT THROUGH MONDAY MORNING ACROSS MUCH OF NORTH DAKOTA. LOCATIONS THAT WILL BE IMPACTED BY THESE COLD WIND CHILLS INCLUDE CROSBY...WILLISTON... MINOT...BOTTINEAU...RUGBY...HARVEY...GARRISON...BISMARCK AND JAMESTOWN. NDZ002>005-011>013-121200- /O.CON.KBIS.WC.Y.0007.000000T0000Z-150112T1600Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... MINOT...TOWNER...RUGBY 920 PM CST SUN JAN 11 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * WIND CHILL VALUES...TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ001-009-010-017>023-025-035>037-121200- /O.CON.KBIS.WC.Y.0007.150112T0500Z-150112T1600Z/ DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN 920 PM CST SUN JAN 11 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * WIND CHILL VALUES...TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
099 WWUS43 KBIS 120923 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 323 AM CST MON JAN 12 2015 ...FRIGID WIND CHILLS CONTINUE INTO MONDAY MID MORNING... .SUB-ZERO TEMPERATURES COMBINED WITH A NORTHWEST WIND OF 5 TO 10 MPH WILL PRODUCE WIND CHILL VALUES AS LOW AS 35 BELOW ZERO THROUGH MONDAY MID MORNING...ACROSS ALL OF NORTH DAKOTA EXCEPT IN THE SOUTHWEST AND FAR SOUTH CENTRAL. PLACES LIKE CROSBY...WILLISTON...MINOT... BOTTINEAU...RUGBY...HARVEY...GARRISON...BISMARCK AND JAMESTOWN...WILL EXPERIENCE DANGEROUS WIND CHILL TEMPERATURES. NDZ002>005-011>013-121600- /O.CON.KBIS.WC.Y.0007.000000T0000Z-150112T1600Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... MINOT...TOWNER...RUGBY 323 AM CST MON JAN 12 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILL VALUES...TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ001-009-010-017>023-025-035>037-121600- /O.CON.KBIS.WC.Y.0007.000000T0000Z-150112T1600Z/ DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN 323 AM CST MON JAN 12 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILL VALUES...TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KS
140 WWUS43 KBIS 121222 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 622 AM CST MON JAN 12 2015 ...FRIGID WIND CHILLS CONTINUE THIS MORNING... .SUB-ZERO TEMPERATURES COMBINED WITH A NORTHWEST WIND OF 5 TO 10 MPH WILL PRODUCE WIND CHILL VALUES AS LOW AS 35 BELOW ZERO THIS MORNING. PLACES LIKE CROSBY...WILLISTON...MINOT... BOTTINEAU...RUGBY...HARVEY...GARRISON...BISMARCK...JAMESTOWN...AND OAKES WILL EXPERIENCE DANGEROUS WIND CHILL TEMPERATURES. NDZ048-051-121600- /O.EXA.KBIS.WC.Y.0007.000000T0000Z-150112T1600Z/ LA MOURE-DICKEY- INCLUDING THE CITIES OF...EDGELEY...OAKES 622 AM CST MON JAN 12 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ002>005-011>013-121600- /O.CON.KBIS.WC.Y.0007.000000T0000Z-150112T1600Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... MINOT...TOWNER...RUGBY 622 AM CST MON JAN 12 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILL VALUES...TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ001-009-010-017>023-025-035>037-121600- /O.CON.KBIS.WC.Y.0007.000000T0000Z-150112T1600Z/ DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN 622 AM CST MON JAN 12 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILL VALUES...TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TM
125 WWUS43 KBIS 121610 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1010 AM CST MON JAN 12 2015 ...WIND CHILL ADVISORY HAS EXPIRED... .ALTHOUGH IT WILL REMAIN COLD TODAY...WIND CHILLS ARE NO LONGER REACHING ADVISORY CRITERIA. NDZ001>005-009>013-017>023-025-035>037-048-051-121715- /O.EXP.KBIS.WC.Y.0007.000000T0000Z-150112T1600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-BURLEIGH-KIDDER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE... JAMESTOWN...EDGELEY...OAKES 1010 AM CST MON JAN 12 2015 ...WIND CHILL ADVISORY HAS EXPIRED... ALTHOUGH IT WILL REMAIN COLD TODAY...WIND CHILLS ARE NO LONGER REACHING ADVISORY CRITERIA.. $$ TWH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 3:01 PM CST, 8 minutes earlier.
Area forecast discussion, Jan 11, 3:01 PM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 301 PM CST SUN JAN 11 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 301 PM CST SUN JAN 11 2015 THE MAIN FORECAST ISSUE WILL BE TEMPERATURES AND THEREFORE RESULTING WIND CHILLS ONCE AGAIN. CURRENTLY...THE LAST OF THE CLOUDS ASSOCIATED WITH THE MORNING SYSTEM ARE CURRENTLY EXITING THE FAR SOUTHERN TIER COUNTIES. OTHERWISE CLEAR SKIES ACROSS NORTH DAKOTA. TEMPERATURES ARE RANGING FROM ZERO TO 5 ABOVE IN THE TURTLE MOUNTAINS...TO THE MID TEENS ACROSS PORTIONS OF THE SOUTHWEST AND SOUTH CENTRAL. TONIGHT...HIGH PRESSURE CENTERED OVER WESTERN SASKATCHEWAN WILL CONTINUE TO DROP SOUTHEAST TO CENTRAL NORTH DAKOTA. DETERMINISTIC GUIDANCE PLACES THE SURFACE HIGH NEAR THE DEVILS LAKE BASIN TO THE NORTHERN JAMES RIVER VALLEY BY 12 UTC MONDAY...SLIDING TO SOUTHEAST NORTH DAKOTA INTO CENTRAL SOUTH DAKOTA AROUND 18 UTC. THIS PUTS THE CENTER OF THE SURFACE HIGH IN A PRETTY FAVORABLE POSITION FOR COLD LOW TEMPERATURES MONDAY MORNING ACROSS THE SOUTH CENTRAL PORTION OF THE STATE. A LIMITING FACTOR IS THE POSSIBILITY OF A FEW CLOUDS ASSOCIATED WITH AN NORTHERN STREAM REINFORCING COLD FRONT WHICH DROPS SOUTH INTO THE AREA LATE TONIGHT INTO MONDAY MORNING. LATEST SATELLITE IMAGERY SHOWING THE ASSOCIATED CLOUD COVER DROPPING SOUTH ACROSS MANITOBA LOOKS RATHER MEAGER...THUS CONCERN FOR EXTENSIVE CLOUD COVER AFFECTING TEMPERATURES IS MINIMAL. ANOTHER MORE CONCERNING FACTOR IS THE CURRENT SNOW COVER ACROSS THE FORECAST AREA. TEMPERATURES REBOUNDED NICELY TODAY..ESPECIALLY OVER LESS SNOW COVERED AREAS ALONG THE COTEAU AREA INTO EAST CENTRAL AND SOUTHEAST NORTH DAKOTA...AND PORTIONS OF THE SOUTHWEST. MOS GUIDANCE IS WAY TOO LOW AND HAVE GONE MUCH WARMER...ESPECIALLY THE -34 THE GFS MOS GUIDANCE IS GIVING FOR BISMARCK...WHICH WOULD BE OBTAINABLE GIVEN THE SETUP WE HAVE...IF WE HAD A DEEP SNOWPACK. HAVE GENERALLY GONE WITH A 10 TO 20 BELOW RANGE. CERTAINLY WOULD NOT BE SURPRISED TO SEE A FEW LOWER READINGS WITH THE COLD ARCTIC HIGH AND CLEAR SKIES RIGHT OVER CENTRAL NORTH DAKOTA. UNTIL THE SURFACE HIGH GETS RIGHT OVER US...WE SHOULD SEE WINDS OF 5 TO 10 MPH TONIGHT. THUS WILL NEED A WIND CHILL ADVISORY ONCE AGAIN. MOST NOTABLY FOR THE NORTHERN TIER COUNTIES. TO THE SOUTH...BY THE TIME WE GET TO OUR COLDEST READINGS...THE SURFACE HIGH IS NEARLY OVERHEAD...SO NOT A CUT AND DRY CASE. WILL SEGMENT AN ADVISORY WITH THE NORTH CENTRAL BEGINNING AROUND 8 PM THIS EVENING...AND POINTS WEST INTO NORTHWEST ND...AND SOUTH INTO THE JAMES RIVER VALLEY STARTING AROUND 11 PM...BOTH THROUGH 10 AM CENTRAL MONDAY. PORTIONS OF THE WEST CENTRAL DO NOT ACTUALLY DROP INTO ADVISORY CRITERIA UNTIL AFTER MIDNIGHT WHEN THE SURFACE HIGH MOVE EAST AND A SOUTHERLY FLOW KICKS IN...BUT FOR NOW WILL JUST KEEP THE TWO SEGMENTS. AFTER THE COLD START WE SHOULD SEE A NICE RECOVERY ON MONDAY...WITH NEARLY FULL SUNSHINE. ALTHOUGH BECAUSE WE START OFF SO COLD...OUR HIGHS WILL NOT BE AS WARM AS SUNDAY. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 301 PM CST SUN JAN 11 2015 MONDAY NIGHT THE SURFACE ARCTIC HIGH PRESSURE IS CENTERED TO OUR SOUTHEAST AT THE MN/SD/IA BORDER. THROUGH MONDAY NIGHT THE HIGH PRESSURE SYSTEM WILL CONTINUE MOVING SOUTHEAST. THE OVERNIGHT LOWS WILL LIKELY OCCUR MONDAY EVENING IN WESTERN NORTH DAKOTA...WITH TEMPERATURES RISING AFTER MIDNIGHT. IN EASTERN PARTS OF CENTRAL NORTH DAKOTA...TEMPERATURES SHOULD BEGIN RISING BETWEEN MIDNIGHT AND DAYBREAK TUESDAY. LOOKING AT LOWS MONDAY NIGHT FROM NEAR 5 ABOVE ZERO IN THE FAR SOUTHWEST TO BETWEEN 5 AND 10 BELOW ZERO OVER EASTERN PARTS OF CENTRAL NORTH DAKOTA. WARM ADVECTION SPREADS EASTWARD INTO CENTRAL NORTH DAKOTA ON TUESDAY...WITH SOUTH/SOUTHWEST/WEST WINDS. AN UPPER LEVEL SHORTWAVE IN THE NORTHWEST FLOW ALOFT MOVES SOUTHEAST ACROSS THE STATE...BUT LACK OF MOISTURE IN THE LOW AND MID LEVELS WILL KEEP ANY PRECIPITATION FROM DEVELOPING. A WARMER DAY BUT STILL A BIT BELOW AVERAGE...WITH HIGHS IN THE TEENS TO LOWER 20S. STRONGER WARM ADVECTION ON WEDNESDAY AS THE UPPER LEVEL PACIFIC RIDGE BUILDS FARTHER EAST TOWARDS THE NORTHERN PLAINS. THE MODELS DEPICT ANOTHER SHORTWAVE IN THE UPPER LEVEL FLOW MOVING SOUTHEAST ACROSS NORTH DAKOTA...AND HAVE INTRODUCED A CHANCE OF LIGHT SNOW NORTH CENTRAL. THE ABOVE AVERAGE TEMPERATURES - WITH HIGHS FROM THE MID 20S TO UPPER 30S - ARE EXPECTED TO PERSIST WEDNESDAY THROUGH NEXT WEEKEND. THE MEDIUM RANGE MODELS - GFS AND ECMWF - BEGIN TO SHOW DIFFERENCES IN THE LARGER SCALE FEATURES ON FRIDAY...WITH MORE OF A ZONAL FLOW FROM WEST TO EAST INSTEAD OF A WESTERN RIDGE. THE DIFFERENCES ARE THE TIMING AND STRENGTH OF THE SHORTWAVES MOVING THROUGH THE FLOW...RESULTING IN DIFFERENT RESULTING SURFACE LOWS/HIGHS MOVING ACROSS THE REGION. CONSENSUS GUIDANCE SUGGESTS A SLIGHT CHANCE OF LIGHT SNOW SATURDAY NIGHT ACROSS THE NORTHERN HALF OF THE STATE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 301 PM CST SUN JAN 11 2015 VFR CEILINGS THROUGH THE TAF PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 10 AM CST MONDAY FOR NDZ001-009-010-017>023-025-035>037. WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 10 AM CST MONDAY FOR NDZ002>005-011>013. && SHORT TERM...TWH LONG TERM...JV AVIATION...AC
Hazardous weather outlook, Jan 11, 12:02 PM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1202 PM CST SUN JAN 11 2015 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-121815- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1202 PM CST SUN JAN 11 2015 /1102 AM MST SUN JAN 11 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND CHILL TEMPERATURES OF 25 TO 35 BELOW ARE LIKELY TONIGHT INTO MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS TWH
In the hours before
Local storm report, Jan 11, 10:16 AM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1016 AM CST SUN JAN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM SLEET DUNN CENTER 47.35N 102.62W
01/11/2015 M1.0 INCH DUNN ND CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
&&
ACLocal storm report, Jan 11, 10:17 AM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1017 AM CST SUN JAN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM SNOW KILLDEER 47.37N 102.75W
01/11/2015 M1.0 INCH DUNN ND CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
&&
ACLocal storm report, Jan 11, 10:35 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
1035 AM CST SUN JAN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM SNOW DUNN CENTER 47.35N 102.62W
01/11/2015 M1.0 INCH DUNN ND CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL
&&
CORRECTED EVENT
ACNearby
Wind Chill Advisories in North Dakota, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.